Bin your Pill

Don't get me wrong, I'm not here to tell you everyone should stop taking the pill, but for a lot of people it just isn't right for them and there are many side-effects the doctors don't know or tell you about. One of the main ones that plagued me was needing to pee- all the time. It got so bad that I could go to the loo, stand up and almost instantly need to go again. It was unbearable, I didn't want to go out in case I was away from the loo for any length of time, I din't want to have sex as I thought, and the doctors told me, that I had a UTI. But every time they tested my urine it came back clear, no infection, and every time was more and more frustrating as the doctors would just dish out antibiotics- for the infection that never was- and send me away.

So in the end I did my own evaluation. What was new in my life? And my only answer was 'The Pill'. So a quick google search revealed I was not alone. Many women had the same issues but still doctors didn't believe me, they said that the pill could not cause such symptoms. So I went ahead and stopped taking it anyway. Within a few weeks I felt much better, within a few months I was back to normal. Freed from the loo I could get back to my life.

Now, I haven't just tried one pill, I have now tried 4 and none have agreed with me. Progesterone only pills (Cerazette and Noriday) made me bleed continuously for the whole time I was taking them and Combination pills (Ovranette and Yasmin) made me pee all the time, and there are a whole host of strange side effects to the pill. Thinning hair, headaches, depression, bone density loss(!), drop in libido, high blood pressure and even insulin resistance. So in the end I have accepted that maybe they are not the right contraception for me and I should just leave my hormones alone. I know that some people take the pill for specific conditions, endo and PCOS being one of the many. If it is genuinely making you feel better I would not deprive you of a pill that eases your pain as I know the pain well, but if not give it a go.

If you have had some of the same issues, treat yourself to a pill-free month and see if you notice a difference. It can't hurt to try and it could be so beneficial in the long run. I challenge you to bin your pill.

6 Replies

  • Thank you, and like you say if it's working then that's wonderfull, but for many it dosnt, I was taken of the pill, years ago due to a hormone imbalance I was like the wicked witch on it, and then strangly my Gp decided to give me the 1 month injection pill, and that was even worse, we unfortunately can't just listen to our Gp, far to often are they telling us the wrong info,

  • Hi - do you have endo?

  • Hi I think that's great if this is working for you.... But if you have endo from what I'm ready & researching lately it seems it can hurt to try coming off the pill, endo may progress & painful endo symptoms can return, so I'm not sure if this is good for ladies with endo!? But I suppose everyone is different and im pleased all your bad side effects have settled now x

  • I have Endo and none of the pills have ever eased my pain in that regard, they made no difference at all. If anything they made me feel worse as I felt more depressed while on the pill than I do without, and I also have a suspicion the progesterone only may have helped my endo along as the first time I took it I bled solidly for 3 months. I just firmly believe some people should not touch birth control pills as they are more volatile than we are told by doctors and not a harmless pill like many believe.

  • Personally I am similar - would either bleed through them or got bad headaches and then

    Phlebitis. In the end the specialist suggested I give up on the pill. however I find others are keen to prescribe it or the injection alternative - I've had a couple of stroppy GPs over the years when I refuse to countenance it.

  • I am currently back on the mini pill after 6mths on decapeptyl injections, personally i need to be on something that stops my periods all together as i end up in hospital on morphine every time i get a period, as well as getting multiple cysts. (I had a laperotomy then my first period after the lap i developed an 8cm cyst again) I do have the same as you had with the needing to pee all the time but i can live with it if im pain free :) as always its true what works for one doesnt always work for the other.

You may also like...